Saturday, 28 June 2008

Tardive Dyskinesia Support Group


Consumer Initiative Fund

Tardive dyskinesia is a disorder that causes involuntary movements (especially of the lower face). The abnormal movements include tongue thrusting, repetitive chewing, jaw swinging, or facial grimacing. If diagnosed early, the condition may be reversed by stopping the drug that caused the symptoms. In some cases, even if the antipsychotic drugs are stopped, the involuntary movements may become significantly worse or permanent.

Tardive dyskinesia is serious side effect of long-term use of drugs called neuroleptics. The most commonly used neuroleptics are older anti-psychotic drugs, including haloperidol, trifluoperazine, or fluphenazine




Next meeting:

July 9, 2008

3:00 PM - 4:30

At the SHRA office

1212 W. Broadway Room 306

Phone: 604-733-6186

Project Manager: Susan Trapp


Check out the Spotlight on Mental Health Website at: It is an excellent resource for information about programs, events and resources as well as the consumer and family bills of right. Please take a look and spread the word!